Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 14, 2015, 4:00 PM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 4:00 PM CDT (21:00 UTC)
- In effect from
- Apr 15, 2015, 12:00 PM CDT
- Expired
- Apr 15, 2015, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS84 KAMA 142100 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT TUE APR 14 2015 OKZ001-TXZ001-006-150900- /O.NEW.KAMA.FW.W.0009.150415T1800Z-150416T0200Z/ CIMARRON-DALLAM-HARTLEY- 400 PM CDT TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM AND HARTLEY. * 20 FOOT WINDS...15 TO 20 MPH WITH GUSTS APPROACHING 35 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * TIMING...FROM 1 PM WEDNESDAY AFTERNOON THROUGH 9 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) 14
2 follow-up statements
587 WWUS84 KAMA 150847 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 347 AM CDT WED APR 15 2015 OKZ001-TXZ001-006-152200- /O.EXT.KAMA.FW.W.0009.150415T1700Z-150416T0200Z/ CIMARRON-DALLAM-HARTLEY- 347 AM CDT WED APR 15 2015 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM AND HARTLEY. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON THROUGH 9 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) KB
678 WWUS84 KAMA 152248 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT WED APR 15 2015 OKZ001-TXZ001-006-160200- /O.CON.KAMA.FW.W.0009.000000T0000Z-150416T0200Z/ CIMARRON-DALLAM-HARTLEY- 548 PM CDT WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM AND HARTLEY. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...UNTIL 9 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:59 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 14, 3:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT TUE APR 14 2015
.SHORT TERM...TONIGHT THROUGH WEDNESDAY EVENING...
MOSTLY CLEAR SKIES ACROSS ALL OF THE PANHANDLES THIS AFTERNOON...AND
AS A RESULT HAVE UPDATED SKY GRIDS FOR THIS AFTERNOON AND EVENING.
LATER TONIGHT...AS THE LEE TROUGH STRENGTHENS WINDS WILL CONTINUE
INCREASING OUT OF THE SOUTH TO SOUTHEAST ACROSS MUCH OF THE
PANHANDLES THROUGH TOMORROW MORNING. HAVE UPPED SKY GRIDS ACROSS THE
EASTERN COUNTIES TO ACCOUNT FOR SOME MOISTURE ADVECTING IN DURING
THE EARLY MORNING HOURS. AS THE LEE TROUGH STRENGTHENS DURING THE
DAY...TEMPERATURES ACROSS THE WESTERN PANHANDLES WILL CLIMB INTO THE
UPPER 70S TO LOW 80S. WITH THE STRONG DIURNAL HEATING AND WEAK
CONVERGENCE...HAVE INCLUDED SLIGHT CHANCE POPS OVER THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES AND ALSO THE FAR SOUTHERN TEXAS
PANHANDLE. A FEW STRONG TO POSSIBLY SEVERE STORMS COULD AGAIN
DEVELOP SIMILAR TO THIS PAST WEEKEND.
.LONG TERM...ANY ONGOING CONVECTION WILL CONTINUE TO MOVE EASTWARD AS WE GO
THROUGH THE OVERNIGHT HOURS WEDNESDAY NIGHT.
THERE REMAINS UNCERTAINTY IN THE EXTENDED PORTION OF THE FORECAST DUE
TO THE TRACK OF THE UPPER LEVEL LOW MOVING INTO NEW MEXICO. SOME
AGREEMENT HAS DEVELOPED IN RESPECT TO THE TRACK OF THE LOW BETWEEN
THE NAM/ECMWF/ AND CMC. THE GFS EJECTS THE LOW TO THE SOUTHEAST MUCH
QUICKER THAN THE OTHER MODELS. AS SUCH...THE EXTENDED PORTION OF THE
FORECAST WILL BE BASED OFF A BLEND OF THESE THREE MODELS. THE RESULT
IS PRECIP CHANCES FROM THURSDAY THROUGH SUNDAY WITH THURSDAY/THURSDAY
NIGHT THE BEST TIMING FOR AREA WIDE PRECIP. BUT AS IT HAS HAPPENED
BEFORE THIS SEASON, DRY AIR LOVES THE PANHANDLES, SO LULLS IN PRECIP
WILL BE COMPLETELY POSSIBLE DURING THIS TIME FRAME.
AS FOR THE QUESTION OF SEVERE WEATHER, THURSDAY AND SATURDAY SHOW THE
BEST INSTABILITY (1000-2000 J/KG) AND DEEP LAYER SHEAR (30KT-40KT).
FOR THURSDAY, THERE COULD BE A CHANCE FOR STRONG TO SEVERE STORMS TO
DEVELOP ACROSS MOST OF THE COMBINED PANHANDLES WITH THE BEST
INSTABILITY AND SHEAR ACROSS THE SOUTHEASTERN TEXAS PANHANDLE.
FRIDAY THE BETTER INSTABILITY WILL BE IN WESTERN OKLAHOMA BUT ENOUGH
INSTABILITY EXIST ACROSS THE EASTERN PANHANDLES FOR A STRONG TO
SEVERE STORM TO DEVELOP. SATURDAY, THE DRYLINE MIXES INTO THE CENTRAL
PANHANDLES AND PROVIDE A SURFACE FOCUS FOR CONVECTION TO DEVELOP.
SHOULD STORMS DEVELOP, THEY WOULD HAVE ROUGHLY 1000-2000 J/KG OF CAPE
TO WORK WITH AS WELL AS DEEP LAYER SHEAR AROUND 35KT.
SUNDAY THE LOW MOVES OUT OF THE PANHANDLES TO BRING US A BRIEF DRY
SPELL BEFORE MODELS HINT AT ANOTHER CLOSED LOW MOVING INTO SOUTHERN
ARIZONA EARLY NEXT WEEK.
&&
.FIRE WEATHER...
FIRE DANGER STATEMENT APPEARS WELL PLACED THIS AFTERNOON AND REMAINS
IN EFFECT FOR THE FAR WESTERN OKLAHOMA PANHANDLE AND FAR
NORTHWESTERN TEXAS PANHANDLE. FOR TOMORROW...HAVE ISSUED A RED FLAG
WARNING FOR THOSE SAME AREAS AS RELATIVE HUMIDITY VALUES WILL FALL
INTO THE LOW TEENS AND POSSIBLY SINGLE DIGITS AS SOUTHWESTERLY WINDS
INCREASE INTO THE 15 TO 25 MPH RANGE. NEITHER ELEVATED NOR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE REST OF THE WEEK AS
RELATIVE HUMIDITIES WILL STAY WELL ABOVE 20 PERCENT AND CHANCES FOR
PRECIP PERSIST IN THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 43 78 46 65 43 / 0 20 30 50 50
BEAVER OK 42 78 46 66 47 / 5 20 40 60 60
BOISE CITY OK 41 76 40 58 40 / 5 10 30 50 60
BORGER TX 46 81 48 66 46 / 0 10 30 50 50
BOYS RANCH TX 44 80 45 64 43 / 0 10 30 50 50
CANYON TX 44 78 47 67 43 / 0 20 30 50 50
CLARENDON TX 43 80 50 69 48 / 5 20 30 50 50
DALHART TX 41 76 41 61 41 / 0 10 20 50 50
GUYMON OK 42 81 44 63 43 / 5 10 30 50 60
HEREFORD TX 42 77 44 67 41 / 0 20 30 50 50
LIPSCOMB TX 43 77 49 68 48 / 5 20 40 60 60
PAMPA TX 43 79 46 64 45 / 0 20 40 50 50
SHAMROCK TX 43 77 52 69 51 / 5 20 30 60 60
WELLINGTON TX 45 79 53 71 53 / 5 20 30 60 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM TO 9 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: DALLAM...HARTLEY.
OK...RED FLAG WARNING FROM 1 PM TO 9 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: CIMARRON.
&&
05/14Hazardous weather outlook, Apr 14, 4:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT TUE APR 14 2015 OKZ001>003-TXZ001>020-150900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 400 PM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE THOUGHT THIS EVENING DUE TO SOUTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES ON WEDNESDAY DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 8 TO 20 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WEDNESDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL EXIST ACROSS MUCH OF THE PANHANDLES WEDNESDAY AFTERNOON THROUGH SUNDAY. SOME STORMS MAY BE SEVERE DURING THIS TIME...PARTICULARLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND WEDNESDAY.
Nearby
Red Flag Warnings in Texas, 2015Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.